This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
I'm a 42yr old male. I'm pretty overweight (6'0" and 400lbs) and have type2 diabetes, high blood pressure and lower extremity lymph edema.
ToprolXL, Lotrel, and Diovan/HCT for the high blood pressure,
Gemfibrozil for slightly elevated cholesterol (I cannot take statins),
Actos, and Metaformin for diabetes.
I recently started physical therapy treatments for the lymph edema. The PT said that the HCT (HydroCloroThyazide) component of the Diovan is a diuretic which I remember being put on to help treat the Lymph edema. One of the side effects is elevated blood sugar. Up until I was diagnosed with Lymph edema I NEVER had any problems with my blood sugar. I even passed a glucose test. I starting all these drugs about 2002. In 2006 I was diagnosed with the diabetes. The Lymph edema PT said that the diuretic was only masking the Lymph edema symptoms and the lack of water in my system was actually preventing the Lymph system from doing its job.
Since I am now under professional, focused care for the Lymph edema, and since the HCT is throwing my blood sugar out of whack, I asked my doctor if I could go on straight Diovan without the HCT. He said okay but that I need to keep an eye on my blood pressure. At the same time, there has been a national recall of the TOPROL XL (METOPROLOL ER SUCCINATE) so I was instead put on METOPROLOL TARTRATE. I've been on this new Metoprolol for two days now.
The problem I now have is.... I feel a tightness or heavy weight in my chest. Right in the middle of the Sternum. Like somebody is stepping on it and wont get off. Its worse when I'm up and walking. Is it because I'm no longer on the HCT? Is the Metoprolol Tartrate doing this? I never felt this at all on the Metoprolol Succinate. Is my body just adjusting to the new med and/or lack of the HCT??? Am I having a heart attack?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.